NAUSEA caused by too little stomach acid, PPI side effect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NikkiE
Regular Member


Date Joined Mar 2005
Total Posts : 108
   Posted 8/17/2006 3:01 PM (GMT -6)   
Hi everyone, Am usually on the crohns and fibro forums.  My main symptom lately has been nausea.  Upper endoscopy checked out okay( have had gerd and gastritis in the past.)  Do have crohns not currently flaring, knock on wood.  And a gallstone has been found which may or may not be causing the nausea.  I have read a lot about how too little stomach acid can cause nausea and I have been on a ppi for six years now, currently nexium.  Anyone have experience with this?   Don't want to have surgery to remove gallbaldder if nausea is from nexium!  Nicole
fibromyalgia since 1993, diagnosed in 2001, Crohns since 2000, diagnosed 2001. 
 
"Be the changes you want to see."


ilovecats94
Regular Member


Date Joined Jul 2006
Total Posts : 190
   Posted 8/18/2006 1:46 AM (GMT -6)   
I've only been on Nexium since 4/14/06. I have had periods of nausea, but I relate that to taking a lot of meds in the morning and now not being able to take Tums due to taking my thyroid meds then.

My insurance won't be covering the Nexium after 9/1/06, so I'll have to switch to another PPI, and I'd like to try Protonix. I feel the Nexium had been really slow to heal my erosive esophagitis. I'm still having the same problems I had back in April, just not with the same intensity.

Wish I could be of better help to you.

Hugs,
Faye
Hypothyroidism (1953), diabetes type 2 (1976), hypercholesterolemia (1989), gastroparesis (1990), FMS (1995), and GERD (2006).

FMS: Prozac, Xanax, Lortab.

Other meds: Nexium, Cytomel, Detrol, Reglan, Novolog insulin, Novolin N insulin, Bumex, Lipitor.


Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 8/18/2006 5:45 PM (GMT -6)   
I had no major stomach problems until I started PPI's.  Yes, I had the reflux but nothing like what I have now.  I have constant stomach burning pain, nausea, cramping, etc.  Its awful!
 
My gallbladder is shot and I am having it out next week.  I have read articles in the past stating that long term use of PPI's can lead to gallbladder issues as well. 
 
I am coming off the prilosec but its a long road since I have been off of them for so long.
 
I don't know if this is any help.  Always run things by your dr before making any big changes.
 
Nancy
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, July 21, 2018 12:38 PM (GMT -6)
There are a total of 2,983,960 posts in 327,164 threads.
View Active Threads


Who's Online
This forum has 161962 registered members. Please welcome our newest member, blfinish.
376 Guest(s), 9 Registered Member(s) are currently online.  Details
netsavy006, island time, sebreg, Mik1999, Tburd, RobLee, kodaska, Tall Allen, halbert